MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient was diagnosed with pulmonary arterial hypertension in the course of chronic thromboembolism and narrowed pulmonary artery.A 5.0x15mm trek rx balloon dilatation catheter (bdc) was prepared per the instructions for use, and a 50/50 contrast mix was used, however, resistance was felt when removing the protective sheath.The bdc was advanced, and inflated once to 6 atmospheres.An attempt was made to deflate the balloon by pulling a negative for 50-60 seconds a few times, but failed.After several unsuccessful attempts the bdc was removed partially deflated, and resistance with the anatomy was felt.The bdc was removed as a unit with the introducer sheath, guide catheter, and bmw guide wire.The procedure was successfully completed, and the patient is okay.There were no adverse patient effects, and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deflation problem and the reported difficult to remove - guiding catheter were unable to be replicated in a testing environment due to the condition of the returned device.The reported difficult to remove - anatomy unable to be replicated in a testing environment as it was based on operational circumstances.The reported difficult to remove - protective sheath unable to be replicated in a testing environment as the sheath was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported deflation problem, difficult to remove - guiding catheter and difficult to remove ¿ anatomy appear to be related to circumstances of the procedure as it is likely that manipulation of the device and/or interaction with other devices/anatomy resulted in the noted multiple outer member and inner member damages (stretched, collapsed); thereby reducing the inflation/deflation lumen thus resulting in the reported deflation problem, the reported difficult to remove - guiding catheter and the reported difficult to remove ¿ anatomy.The noted multiple bends and kink on the hypotube and the noted hypotube separation likely occurred due to handling or during packing for return analysis.Additionally, it is possible that inadvertent mishandling resulted in the reported difficult to remove - protective sheath; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficult to remove - protective sheath cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Additional information: the balloon dilatation catheter was removed with the guide catheter because it was impossible to deflate and remove it from the guiding catheter.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10665529
Report Number2024168-2020-08496
Device Sequence Number4283839
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number00402G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: MEDTRONIK LAUNCHER; GUIDE WIRE: BMW; INTRODUCER SHEATH: BALTON 80CM; GUIDE CATHETER: MEDTRONIK LAUNCHER; GUIDE WIRE: BMW; INTRODUCER SHEATH: BALTON 80CM